Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having chest cold and nasal drainage. Prescribed antibiotics. Have headache and extreme fatigue. What does this indicate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I'm 68 years old - male. For the last 4 or 5 months, I've struggled with and deep chest cold and lots of nasal drainage. I went to my doctor and he gave me anitibiotics - and it did seem to easy my cough and breathing problems. However, for about 3 months - in the evening hours - I get very cold and shiver and can't get warm - yet I have a low-grade fever. I've had headaches and extreme fatigue. I urinate much more frequently and my urine had a foul odor.
I don't smoke, or drink alcohol - and live quite healthy. I'm a rancher and work outside with cattle most of the time. These are my symptoms -- what do you think is wrong with me?
Posted Fri, 2 Aug 2013 in Ear, Nose and Throat Problems
Answered by Dr. Shanthi.E 3 hours later

I see that you are a rancher and work with the cattle most of the time. Your symptoms for the last 3 months indicate a probable zoonosis acquired from the ranch.

Brucellosis is the commonest of them all. It could be leptospira as well.

You need to immunize the cattle against these diseases. You need to restrict your physical activity as well and try use to more stringent protective measures while working with the cattle.

Doxycycline works effectively in such kind of zoonoses. You may want to consider using it for a couple of weeks. You must consult an Infectious diseases specialist and discuss about these options.

It is important that you are diagnosed and treated rightly for this.

I hope this piece of information leads you to some line of thought. Please proceed accordingly.

Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor